Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low cd4 undetectable viral load
Jul 18, 2012

Hello and thanks for your great help. I would like to ask if it is normal that my cd4 number always go down( the last 5 years) even though my viral load is less than 40. Recent cd4 277. I started medication approx. 7 years ago. My wbc is 6000. I do not know the % of my cd4. I feel very good and never got sick. Are there any hiv medications that affect the cd4? i take stocrin AZT and 3TC. Thanks

Response from Dr. Young

Hello and thanks for posting.

In brief, it's not entirely normal for the CD4 count to decline with an undetectable HIV viral load. It's good that you otherwise feel well, but I'd want to explore if your having any other medical issues, or possibly medication toxicity. Looking at your CD4% would be helpful, if that information is available- if your percentage is stable, then one might conclude that the cause is a relative decrease in all white blood cells.

For example, AZT is known to somewhat decrease blood cell counts (white and red cells), and it would not be too surprising if this might be a cause.

I hope that's a helpful start, but write back if I can be of any additional assistance. BY



Previous
Stopped PEP after 3 days
Next
cryptococcal menningitis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement